So, I have been suffering permanent Tachycardia for two months. The 300mgs of Diltiazem have helped keep my highest rate at 150bpm. Normally my rates commonly fluctuate with a 50bpm range between high and low. The Diltiazem which I have been taking for six weeks has lowered my Tachycardia from the occasional 200-210 range which hurts, so there is progress. I have been on .25mg of Digoxin for three and half weeks and it didn't seem to have an effect on my Tach. or how I felt while only taking the Diltiazem.
I am being treating by a smart and good Gen Prac. Doctor (nearest cardiologist is hours away) and have had all the tests done. I hate to think, with Tuesday's appointment he will up my Digoxin. I have already rebuffed his recommendation for Warfarin and want to stick with aspirin, fish oil, garlic and Vitamin E.
I was wondering if any of you have suggestions as to what is a reasonable rate control and how far I should go to find it. Take in mind I hate these medicines.
After researching Digoxin further, I believe I would submit to another .25mg increase. I ran across a white paper that said even 2mg is considered a therapeutic dose. What the hell, a little more to see if it helps.
The Doc will still have a hard time with a Warfarin recommendation.
... The Diltiazem which I have been taking for six weeks has lowered my Tachycardia from the occasional 200-210 range which hurts, so there is progress.
Your heart should not be constantly agitated. A heart that is constantly under stress from an unhealthy heart-rate or heart-beat will slowly weaken, which, of course is not good. It is not just the physical demands upon the heart, caused by the tachycardia, which are unhealthy for your heart, it is also the over-production of adrenal and other hormones that can cause all kinds of nasty problems within one's body and metabolism.
Also...... in order to keep your Sympathetic Nervous System from provoking the tachycardia, and the over-production of hormones, either you have to find out the source of your tachycardia and avoid/remove the source(s) of agitation/irritation; have an ablation so that your heart doesn't go into tachycardia; or take medication which "calms" your Sympathetic Nervous System.
Digoxin works very well for me, combined with Coreg (Carvedilol), to limit my problems with Tachycardia, providing I also avoid irritants, allergens and stimulants that will provoke tachycardia. In my case, my choices are very limited because I have both permanent Atrial Fibrillation and Heart Failure.
These medications can calm down the heart and slow down the heart rate and heart beat, but they do so by really sapping one's initiative, strength and energy. One either has to learn to cope with and live with the limiting effects of these medications; get a surgical ablation so that the medications are not necessary; or find out what irritants, chemicals, allergens, stimulants, etc., are causing the tachycardia and avoiding those things.
You might want to check out the thread: My Successful Ablation - Just Do It! by lltomich, at direct link: http://www.healthboards.com/boards/showthread.php?t=737751
She did a real nice job documenting her ablation and what she went through. Plus..... she is still active on HealthBoards and would probably answer any questions you might have.
CHF, A-Fib, HBP, Diabetes, Asthma doing great
Thanks Mach. You have a wealth of information that I appreciate you sharing. I am out to see if I have the strength to shovel my car out from the snow drifts. If I can, it's off to the Doctor's Office to see if we can do something to relieve my condition.
Hey Mach, I made it to the Doctor and he added Coreg 3.125mg 2x a day to my medicinal cocktail. Within hours of the first dose I saw my rates drop for the first time in two months. My pessimism was filled with a new hope.
Hey Mach, I made it to the Doctor and he added Coreg 3.125mg 2x a day to my medicinal cocktail. Within hours of the first dose I saw my rates drop for the first time in two months.
It takes my body at least 9 days to adjust to Coreg. During that time, I experience a mild increase in Blood Pressure.
Coreg acts by calming the Adrenal Glands. Your body uses the adrenal hormones for energy, strength, work, physical exercise, SEX, etc. As a result of Coreg, there is less pep, less energy, less umph, less "everything". So..... as a result, you've got to balance the health benefits against the physical limitations caused by the Coreg.
I am close to 70 with Heart Failure. For me, there is no other choice. I MUST take Coreg. Buts..... I can live with less umph and less energy. My wife especially appreciates Coreg sapping my sex drive. She kinda wishes that I had taken Coreg a long time ago!
OTOH, I am feeling better near age 70 than I did near age 50!
My pessimism was filled with a new hope.
I am very happy for you that you have had a positive reaction to the small dose of Coreg.
If you get a chance, and if you are interested, do some research on (Coreg) Carvedilol. All of the Clinical Trial results are available online. There have been numerous human clinical trials using Coreg, and numerous trials using dogs or rats. The more that they have tested Coreg, the more wonderful benefits have been found. Coreg is truly a wonder drug! But, since it is available as a generic, there is very little profit in paying the hundreds of millions of dollars to get additional approvals through the FDA. As a result, many people suffering from many ailments may not benefit from the great healing powers of Coreg. ......... Sad, but true!
Coreg also slows my heart down quite a bit in the morning, between 4am and 10am. It also makes me somewhat light-headed in the morning, especially around 10am. Buts...... it's all good. It's something that I can live with.
I would be very interested in how well you do on Coreg, and what you decide as to whether or not the benefits outweigh the negatives.
In the meantime, enjoy your new found hope!
CHF, A-Fib, HBP, Diabetes, Asthma doing great
Thanks for sharing your experience Mach. I am so sore from shovelling snow from my car and driveway for two hours yesterday before going to the doctors. I will have to see how my energy level is after being on Coreg for a few days.
With my previous rates the smallest chores of exertion were leaving me wasted. My two hour snow removal would have taken me an hour last year before the AF took a permanent hold. Let me remind you I am O2 24/7 so everything takes me longer than the normal Joe.
I'll get back with you as I proceed with this new drug addition.